Seventh Mississippi State - UAB Conference on Differential Equations and Computational Simulations. Electron. J. Diff. Eqns., Conference 17 (2009), pp. 213-225.

Optimized difference schemes for multidimensional hyperbolic partial differential equations

Adrian Sescu, Abdollah A. Afjeh, Ray Hixon

In numerical solutions to hyperbolic partial differential equations in multidimensions, in addition to dispersion and dissipation errors, there is a grid-related error (referred to as isotropy error or numerical anisotropy) that affects the directional dependence of the wave propagation. Difference schemes are mostly analyzed and optimized in one dimension, wherein the anisotropy correction may not be effective enough. In this work, optimized multidimensional difference schemes with arbitrary order of accuracy are designed to have improved isotropy compared to conventional schemes. The derivation is performed based on Taylor series expansion and Fourier analysis. The schemes are restricted to equally-spaced Cartesian grids, so the generalized curvilinear transformation method and Cartesian grid methods are good candidates.

Published April 15, 2009.
Math Subject Classifications: 76Q05, 65M06, 65M20, 65Q05.
Key Words: Computational aeroacoustics; isotropy error; difference methods.

Show me the PDF file (288 KB), TEX file, and other files for this article.

Adrian Sescu
University of Toledo, Toledo, OH 43606, USA
Abdollah A. Afjeh
University of Toledo, Toledo, OH 43606, USA
Ray Hixon
University of Toledo, Toledo, OH 43606, USA

Return to the table of contents for this conference.
Return to the EJDE web page